Heres the story:

I went out yesterday afternoon to lay in the sun around 1...I live in North Dakota so this weather is insane for now.

1:00pm- laid in sun for 2 hours (I didn't expect to be out that long or I would have put sunscreen on. I also don't burn or tan easily at all...anyone no lectures on using sunscreen please :)

2:00pm- felt off so went inside to check BG. 389. (that's rare for me, when I AM high its not usually higher than the low to mid 200's). I corrected and went back outside.

2:00-3:00- drank two bottles of water.

3:00pm- stopped laying in sun and went inside. Tested and still was 290+.

Throughout the rest of the day I was high no matter what I did. I am supposed to start my menstrual cycle anytime now so I also tried to attribute it to that. Slowly realized after 5 hours I started to develop a bright sunburn. Not the worst but still pretty bad where people were saying things to me. Went and got aloe and applied hourly. Around dinner changed my basal from .65/u hr to 1.00u/hr.

I had done a self defense class that morning so I was bruised and banged up so went to bed when I was at 153 but had 1.5 units still in my system (fell asleep on accident) and my usual IC ratio is like 1unit:65mg/dl. I had eaten a sandwich before bed but that was only 22g carbs.

Woke up at 222....WTH? Corrected. My whole body ACHES. I felt a little lethargic and "dizzy" or at least how I feel when I've been high for a while.

Went to breakfast and only drank water. Called the nurse hotline. She didn't really know much about diabetes. Didn't give me any helpful info.

Went back to my room and was 184. Corrected and gave myself insulin so I could eat something. Gave 1.80 units for 22g carbs. Waited until I went down more so I could eat. Checked 25 minutes later. 153. Waited a little more. 110. Was about to eat but got up and put aloe on my sunburn. Checked 10 MINUTES LATER. 161! 2 minutes. 176. 1 minute. 183!!!! I didn't put ANYTHING in my mouth. Just changed my basal to 1.5u/hr.

ANYONE can help? Does my sunburn just make my BG crazy? WTH?

Views: 360

Reply to This

Replies to This Discussion

just tested again 5 minutes after last 183...I'm 131.

this is SO STRANGE!! And I really feel crappy.

Nothing worse then a stubborn high. When I say nothing I mean nothing! I was 150 last week driving home and felt horrible for a good hour and a half. Even when it came down I still felt like s***e. Sometimes I notice I feel worse in that 150 to 250 range then really high. I only actually feel well when I am between 80-95. FWIW I doubt the sunburn had anything to do with your sugars though.

How about aloe with sugar in it?
Your fluids are drawn to under the skin when out in the sun: pre-sunburn.

I actually looked it up just now and found that if anything aloe Vera helps lower BG... What do you mean by your second sentence though?

Thanks!

Fluids are drawn from the blood to cope with the drying of the skin. Major change in blood fluids. And the shift goes on for a longer period than one expects. So one has to drink.

Is the insulin in your pump fried from being out in the sun/heat? Try changing your set and reservoir. In the summer/warmer months, I put very little insulin (about 2 days worth) in my reservoir and wind up changing it out every 1 1/2 days or so due to being out in the sun/at the beach, etc.

I only had it out there for 30 minutes max under a pillow in the shade. It was also only 74 degrees about. Then I took it off for the rest if the time and left it inside.

I just ate a sandwich and rice cakes and gave myself twice the amount of insulin I usually would and my basal is more than double the normal amount and woke up at 248 with a moderate amount of ketones (40mg/dl)....

Should I start getting worried?
Just changed the Cartraidge not the set (won't have more until tomorrow) and well see what happens. Thanks!
Gave more of the new insulin and drank more water....270...should I go to the ER?
I would correct by injection at this point. Also change the site if you can. Might be a bad site, or you may be coming down with something. I would then reach out to your endo for further advice. If the injection brings your BG down then you can assume your site is bad and you may not be getting enough insulin, hence the ketones.

I'm with Jennifer on this one - correct by injection and see what happens. It's been 18 hours, how're you feeling?
Nice to see another North Dakotan here!

It was completely a kinked site. Wow wish I would have just checked that sooner. I was being stubborn. Anyway, got my blood sugars down and am feeling much better! Thanks for the help everyone!

Yes not many NDs on here. Where are you from?

I'm about to head to the mail room on campus to pick up my new PING!!!!!

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

TuDiabetes Is Getting A Makeover!

Written By Emily Coles, TuDiabetes Community Manager. Last summer we surveyed members of TuDiabetes and EsTuDiabetes online communities, and gained some GREAT insights! We learned that our members are happy with the information and support they receive on TuDiabetes and Read on! →

An eye opening experience at @CWDiabetes!

Last month, I had one of the most amazing experiences I have had with technology since I have been living with diabetes. It happened at the Focus On Technology conference organized by Children With Diabetes in Los Angeles (the first Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)

DHF VOLUNTEERS


Lead Administrator

Brian (bsc) (has type 2)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

DanP (has Type 1)

Gary (has type 2)

David (has type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service